Alert archive / Texas / Tornado Warnings in 1994

Tornado Warning 29, NWS Norman, OK

May 25, 1994Hardeman County, Texas

NWS Norman, OK issued this tornado warning at May 25, 1994, 7:33 PM CDT for Hardeman County, Texas. It was in force for 27 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 1994, 7:33 PM CDT (00:33 UTC)
Expired
May 25, 1994, 8:00 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 260033
TOROKC
TXC197-260100-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
733 PM CDT WED MAY 25 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
   
  HARDEMAN


AT 733 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES NORTHEAST
OF QUANAH.

THE DEVELOPING TORNADO WAS MOVING EAST AT 20 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR NORTHWESTERN OKLAHOMA
UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN E4FFECT FOR
CENTRAL AND WESTERN OKLAHOMA AND NORTHERN TEXAS UNTIL 1100PM
CDT.


LAT...LON 3428  9952 3422  9980 3436  9971 3436  9953

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 3:25 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 25, 3:25 PM CDT, 4 hours 8 minutes before
FPUS3 KOKC 252024

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
325 PM CDT WED MAY 25 1994

UPR SYS OVR SW U.S. MOVG/REFORMING EWD INTO XTRM WRN NM DURG NXT SRVL
HRS WITH S/WS ROTATING ARND UPR SYS. LLFLO NOT REAL STG BUT SVRL OTHER
PARAMETERS IN PLACE FOR SVRL ROUNDS OF TSTMS OVR FA NXT 24 TO 48 HRS.

MAY NEED FFWTCH FOR SRN PTN OF FA LTR. RNFL LAST NGT WAS SPOTTY AND
SINCE GRND NOT SATURATED OVR MUCH OF AREA WL WAIT TIL BNDRY BCMS BTR
ESTABLISHED. BLV SFC CDNFT ASSOCIATED WTH NRN S/W WL BCM BTR DEFINED AS
S/W MOVS INTO THE UPR MDWST LTR TDY AND SFC HI BLDS ACRS NRN PLAINS.
AS CDFNT BCMS BTR DEFINED AND MOVS INTO NRN OK TNGT AND CONVECTION ALG
OLD BNDRY TO THE S DVLPS FA MAY HAV 2 AREAS OF CONCERN FOR HVY RNFL AND
SVR WX.

UPR SYS SLO TO MOV OUT SO WL HOLD ON TO PCPN THRU MST OF THE AREA THRU
THUR NGT.

FCSTID=20
PRELIM NBRS

HBR   60  78  56  76/ 80  60  30  20
OKC   62  78  57  75/ 70  60  30  20
SPS   65  80  59  78/ 80  50  30  20
GAG   55  73  50  73/ 80  30  20  10
PNC   59  75  52  75/ 60  30  30  20
DUA   65  80  61  78/ 80  60  40  20

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, May 25, 3:40 PM CDT, 3 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT WED MAY 25 1994

...DELAYED REPORTS FROM EARLY WEDNESDAY MORNING MAY 25TH...

TIME/DATE             COUNTY            EVENT/LOCATION

1255 AM/25TH          GARVIN            SHED BLOWN OFF FOUNDATION AND
                                        DESTROYED...ROOFING MATERIAL
                                        PEELED OFF A TRAILER...AND TREE
                                        LIMBS DOWNED 4.5 MILES WEST OF
                                        WYNNEWOOD.

  _
SPEG
Local storm report, May 25, 3:41 PM CDT, 3 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT WED MAY 25 1994

...DELAYED REPORTS FROM EARLY WEDNESDAY MORNING MAY 25TH...

TIME/DATE             COUNTY            EVENT/LOCATION

1255 AM/25TH          GARVIN            SHED BLOWN OFF FOUNDATION AND
                                        DESTROYED...ROOFING MATERIAL
                                        PEELED OFF A TRAILER...AND TREE
                                        LIMBS DOWNED 4.5 MILES WEST OF
                                        WYNNEWOOD.

  _
SPEG
Local storm report, May 25, 3:45 PM CDT, 3 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

338 PM                ELLIS             GOLFBALL SIZE HAIL IN SHATTUCK.

  _
SPEG
Local storm report, May 25, 4:33 PM CDT, 3 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

421 PM                WOODWARD         QUARTER SIZED HAI\L 10S OF TANGIER

CW
Local storm report, May 25, 4:35 PM CDT, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CDT WED MAY 25 1994

TIME/DATE             COUNTY            EVENT/LOCATION

421 PM                WOODWARD         QUARTER SIZED HAIL 10S OF TANGIER

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:11 PM CDTSevere Thunderstorm WarningOUNHardeman49 min
May 25, 7:14 PM CDTSevere Thunderstorm WarningOUNFoard31 min
May 25, 7:21 PM CDTSevere Thunderstorm WarningOUNBaylor54 min
May 25, 7:49 PM CDTSevere Thunderstorm WarningOUNWilbarger41 min
May 25, 7:52 PM CDTSevere Thunderstorm WarningOUNHardeman53 min
May 25, 8:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
May 25, 9:10 PM CDTSevere Thunderstorm WarningOUNClay50 min
May 25, 9:30 PM CDTTornado WarningOUNClay30 min
May 25, 10:30 PM CDTSevere Thunderstorm WarningOUNClay45 min
May 26, 12:15 AM CDTFlash Flood WarningOUNClay4 hr
May 26, 12:15 AM CDTFlash Flood WarningOUNClay3 hr

Nearby

Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.